I gained weight before RAI ..with Graves but years prior, I would go through 'skinny and fat' stages.
I gained 11 kilograms prior to RAI and honestly believe it was the anti-thyroid meds that did it.
Its depressing I know...I think we have all been there at some stage but until your levels are stable, you will not lose much weight and being hyper means you have to limit your exersise because of the fast heartrate.
I started off at 55kgs....went to 71kgs and now 16 months after RAI and Thyroidectomy, I am back down to 60kgs.
It doesnt worry me if I dont get back down to 55kgs again.......I was just glad to lose the weight.
And I see more and more Graves people gaining weight too.
The fallacy that Graves people DONT gain weight is just that....a fallacy.
GD has taking so much from, except the weight! I am so exhausted and all I could do is go to bed. I could stay in the bed up to 16 hours, however my appetite increased. Hence the weight gain. I am hoping to get back to my pre-GD now that I am on medicines. We'll see....
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.